West Virginia, 2007

Damaging Winds in West Virginia, June 19, 2007

June 19, 2007 · NWS RLX · 2 events in 2 counties and zones

Thunderstorms formed well in advance of an approaching cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Thunderstorms formed well in advance of an approaching cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 19, 2:44 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 19, 2:44 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT TUE JUN 19 2007

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A
COLD FRONT FOLLOWS...AND HIGH PRESSURE BUILDS BACK IN FOR
WEDNESDAY AND THURSDAY. A LOW PRESSURE SYSTEM WILL AFFECT THE
AREA LATE FRIDAY THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WARM AND HUMID CONDITIONS CONTINUE AHEAD OF A VIGOROUS COLD FRONT
CURRENTLY PUSHING THROUGH THE LOWER GREAT LAKES AND BACK INTO THE
MID MISSISSIPPI VALLEY. A SHARP DISCONTINUITY CAN BE SEEN IN THE
VISIBLE SATELLITE IMAGERY DEPICTING THE CONTRAST IN AIR MASSES. MID
LEVEL CLOUD DECK PLAGUING THE CWA THIS MORNING BROKE UP A
BIT...GIVING A DECENT AMOUNT OF INSOLATION TO MUCH OF THE AREA. THIS
HAS ALLOWED THE TEMPERATURES TO INCREASE BACK INTO THE MID 80S THIS
AFTERNOON WITH DEWPOINTS IN THE MID TO UPPER SIXTIES. THROW INTO THE
MIX A LITTLE INSTABILITY...AND THIS HAS PAVED THE WAY FOR CONVECTION
THIS AFTERNOON WELL OUT AHEAD OF THE COLD FRONT. TRIGGERS HAVE BEEN
HARD TO PINPOINT...BUT THE LOCAL MODELS HAVE IDENTIFIED A FEW AREAS
OF OMEGA IN THE LOW TO MID LEVELS THAT HAVE HELPED TREMENDOUSLY IN
PAINTING THE NEAR TERM POP FIELDS TODAY.

ON THE WHOLE...EXPECTING THE REMAINDER OF THE DAY TO BE ONE OF THE
BETTER AERIAL COVERAGE DAYS IN TERMS OF RAINFALL...THUNDERSTORMS
THIS AFTERNOON AND EVENING...TAPERING TO SHOWERS OVERNIGHT WITH THE
LOSS OF THE ENERGY OF THE SUN. SEVERE WEATHER IS POSSIBLE...SO WILL
WATCH FOR SOME HAIL THAT MAY REACH SEVERE LIMITS...ALTHOUGH FORECAST
SOUNDINGS HAVE BEEN SHOWING FAIRLY HIGH PRECIPITABLE WATER VALUES
ACROSS THE REGION. WATER LOADING COULD HINDER THE SEVERE POTENTIAL A
BIT.

COLD FRONT MOVES THROUGH OVERNIGHT. SIGNIFICANT DRYING THROUGH THE
COLUMN WILL OCCUR IN THE WAKE OF THE SYSTEM WITH WINDS OUT OF THE
NORTHWEST. THE RESULT...A NEARLY CLOUDLESS SKY ON WEDNESDAY WITH
PLEASANT TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
QUIET START TO THE PERIOD WITH HIGH PRESSURE IN CONTROL.  LIKELY
WILL HAVE RIVER VALLEY FOG EARLY THURSDAY MORNING.  HIGH PRESSURE
CONTINUES ITS DOMINANCE THURSDAY.  DID LEAVE IN SLIGHT CHANCE POPS
IN AFTERNOON AS NAM12 SHOWS LEAD IMPULSE IN NW FLOW.

QUESTION FOR THURSDAY NIGHT AND FRIDAY IS DIFFERENCE BETWEEN
NAM12...WHICH SHOWS STRONGER IMPULSE IN NW FLOW CLIMATOLOGICALLY
FAVORED TO RESULT IN MCS TRAVELING SE.  THIS WOULD AFFECT FAR
NORTHERN SECTIONS INITIALLY FRIDAY AND THEN MUCH OF THE AREA FRIDAY
NIGHT.  ROLLED WITH GFS SOLUTION WHICH HAS BEEN CONSISTENT IN
DEPICTING THIS FEATURE FOR LATE FRIDAY NIGHT AND SATURDAY.

FEATURE LOOKS TO HAVE GOOD ALBEIT NARROW AXIS OF UNSTABLE AIR WITH
DECENT CAPE AND H85 DEW POINTS FEEDING INTO IT.

TEMPERATURES LOOKED GOOD ALL AROUND SAVE TO LOWER LOWS A BIT FURTHER
UNDER RADIATIVE CONDITIONS WEDNESDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
NW FLOW ALOFT DOMINATES THROUGH THE PERIOD WITH BIG UPPER LEVEL
RIDGE OVER THE W INITIALLY...NOSING EASTWARD THRU THE OH VALLEY BY
DAY 7...WHILE MAINTAINING AN ANCHOR OVER THE ROCKIES.  FOLLOWED HPC
SOLUTION WITH A WEAK COLD FRONT APPROACHING SATURDAY AND MOVING
THROUGH SATURDAY NIGHT.  THIS IS ACTUALLY A COMPACT SOUTHERN STREAM
SYSTEM WITH REMARKABLE MODEL TO MODEL CONSISTENCY.

A SYSTEM LIKE THIS WILL LIKELY PRODUCE ONE OR MORE MCS/S IN THE WARM
ADVECTION OUT AHEAD OF IT GIVEN AXIS OF INSTABILITY FEEDING INTO
IT...WHICH THEN TRACK SE INTO THE FORECAST AREA FRIDAY NIGHT INTO
SATURDAY.  THIS SYSTEM ITSELF ROLLS ON THROUGH SATURDAY NIGHT.

THE WEATHER THEN TURNS HOT EARLY NEXT WEEK AS THE UPPER RIDGES NOSES
IN OVER THE AREA...WITH GFS/ECMWF H85 TEMPERATURES 20-22C.  A
DISTURBANCE / AN MCS OR EVEN A COLD FRONT IN THE NW FLOW ALOFT ALOFT
RAISES THE POSSIBILITY FOR THUNDERSTORMS AGAIN DAY 7.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONVECTION IS MOVING INTO THE AREA FROM THE SOUTHWEST AHEAD OF A
VIGOROUS COLD FRONT TO THE NORTHWEST. AREAS OF CLEARING IN THE CLOUD
COVER THIS AFTERNOON WILL AID IN THE DEVELOPMENT OF CB AREA
WIDE...AND MOST LOCATIONS WILL SEE SHOWERS OR THUNDERSTORMS AT SOME
POINT FOR THE REMAINDER OF THE DAY. ALL IN ALL...EXPECTING AN
INCREASE IN THE COVERAGE OF ACTIVITY UNTIL THE SUN SETS...THEN
SHOULD SEE THUNDERSTORMS DECREASING IN INTENSITY TO SHOWERS ALONG
THE COLD FRONTAL BOUNDARY. THIS FEATURE SHOULD MOVE THROUGH THE AREA
OVERNIGHT WITH SIGNIFICANT DRYING TAKING PLACE. BY DAWN...CLEAR
SKIES SHOULD PREVAIL. THIS ALSO MAKES THE VISIBILITY FORECAST
TRICKY. AS LOCATIONS CLEAR OUT...MVFR CONDITIONS COULD SET UP
ALLOWING FOR RADIATIONAL COOLING COUPLED WITH A MOISTENED SURFACE
FROM THE EXPECTED ACTIVITY TODAY.

NO SIGNIFICANT WEATHER EXPECTED FOR WEDNESDAY.

IFR/LIFR IN FOG POSSIBLE LATE WEDNESDAY NIGHT TO DAWN THURSDAY AND
AGAIN LATE THURSDAY NIGHT TO DAWN FRIDAY...ESPECIALLY KEKN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...26
Hazardous weather outlook, Jun 19, 2:53 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE JUN 19 2007

KYZ101-103-OHZ066-067-075-083>087-WVZ006-007-013-014-202000-
GREENUP-BOYD-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-CABELL-MASON-LINCOLN-PUTNAM-
353 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING...AHEAD OF AN ADVANCING COLD FRONT. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ102-105-VAZ003-004-WVZ005-024-025-033-202000-
CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-LOGAN-MCDOWELL-
353 PM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

OHZ076-WVZ008>011-015>020-026>032-034>040-046-047-202000-
WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
353 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...AHEAD OF AN ADVANCING COLD FRONT. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jun 19, 3:58 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT TUE JUN 19 2007

OHZ083-084-086-192130-
VINTON OH-GALLIA OH-JACKSON OH-
458 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR VINTON...GALLIA AND JACKSON COUNTIES UNTIL 530 PM...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER OAK HILL...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  CENTERPOINT...GALLIA...MABEE...VINTON AND RIO GRANDE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 4:07 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
507 PM EDT TUE JUN 19 2007

WVZ028>030-192130-
BRAXTON WV-GILMER WV-LEWIS WV-
507 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR BRAXTON...GILMER AND LEWIS COUNTIES...

AT 507 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF
GLENVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE
  WALKERSVILLE...CAMDEN...BALDWIN...STOUTS MILLS...CEDARVILLE AND
  SAND RUN.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE
HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 4:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
509 PM EDT TUE JUN 19 2007

WVZ047-192145-
RANDOLPH WV-
509 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR RANDOLPH COUNTY...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH CENTRAL RANDOLPH
COUNTY...OR ABOUT 23 MILES SOUTH OF ELKINS...MOVING NORTHEAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CHEAT
  BRIDGE...VALLEY HEAD...MILL CREEK...HUTTONSVILLE...DAILEY AND
  BEVERLY.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 4:17 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
517 PM EDT TUE JUN 19 2007

WVZ047-192145-
RANDOLPH WV-
517 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE POCAHONTAS COUNTY UNTIL 545 PM...

AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL RANDOLPH
COUNTY...OR ABOUT 18 MILES SOUTH OF ELKINS...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE CHEAT
  BRIDGE...BOWDEN...GLADY...HUTTONSVILLE...HARMAN AND DAILEY.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 4:40 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT TUE JUN 19 2007

KYZ101-OHZ075-076-083-085>087-WVZ007>011-192230-
GREENUP KY-LAWRENCE OH-ATHENS OH-WASHINGTON OH-MEIGS OH-GALLIA
OH-JACKSON OH-MASON WV-JACKSON WV-WOOD WV-PLEASANTS WV-TYLER WV-
540 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR OHIO AND WEST VIRGINIA COUNTIES ALONG THE OHIO RIVER...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS FROM MARIETTA TO 30 MILES
SOUTHWEST OF OAK HILL...OR FROM MARIETTA TO 8 MILES SOUTH OF WEST
PORTSMOUTH...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAYS
  BRANCH...SOUTH PORTSMOUTH...ARVILLA...WILLOW ISLAND...WAVERLY AND
  DAVISVILLE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12
Special weather statement, Jun 19, 4:40 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT TUE JUN 19 2007

KYZ101-OHZ075-076-083-085>087-WVZ007>011-192230-
GREENUP KY-LAWRENCE OH-ATHENS OH-WASHINGTON OH-MEIGS OH-GALLIA
OH-JACKSON OH-MASON WV-JACKSON WV-WOOD WV-PLEASANTS WV-TYLER WV-
540 PM EDT TUE JUN 19 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE FOR OHIO AND WEST VIRGINIA COUNTIES ALONG THE OHIO RIVER...

AT 540 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM MARIETTA TO
30 MILES SOUTHWEST OF OAK HILL...OR FROM MARIETTA TO 8 MILES SOUTH
OF WEST PORTSMOUTH...MOVING EAST AT 30 MPH...APPROACHING THE OHIO
RIVER.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAYS
  BRANCH...SOUTH PORTSMOUTH...ARVILLA...WILLOW ISLAND...WAVERLY AND
  DAVISVILLE.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE
PRODUCING RAINFALL AMOUNTS OF 1 TO 1.5 INCHES PER HOUR. THIS WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

12

The radar

The Pittsburgh radar (KPBZ), 140 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
June 19, 4:55 PM EST
Where
Harrison County, Clarksburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.280, -80.350

Trees fell onto power lines.

Thunderstorm Wind, McDowell

When
June 19, 6:10 PM EST
Where
McDowell County, Bartley
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.330, -81.730

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32709, 32710.